MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. V-PRO 1 PLUS STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. V-PRO 1 PLUS STERILIZER
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A technician from steris dealer, device technologies australia (dta), arrived onsite to inspect the unit and found that fittings on the reservoir required replacement.The damage to the fittings allowed sterilant to leak from the reservoir onto electronic components below causing the electrical wires to short and the reported event to occur.The technician performed the necessary repairs, tested the unit, confirmed it to be operating to specification, and returned it to service.The unit was manufactured in 2011 making it approximately 9 years old.A 3-year complaint review indicates this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that their v-pro 1 plus sterilizer had successfully completed a cycle when user facility personnel noticed a burning smell and observed flames coming from the unit.The fire was extinguished by a user facility employee.No report of injury.

Brand Name
V-PRO 1 PLUS STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
MDR Report Key10487827
Report Number3005899764-2020-00053
Device Sequence Number3663144
Product Code MLR
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1